Alert archive / Virginia / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 39, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 18, 1995, 1:52 PM EDT for Cumberland County, Goochland County, Powhatan County, Virginia. It was in force for 53 min.
The area
The counties it named.
The facts
- Issued
- May 18, 1995, 1:52 PM EDT (17:52 UTC)
- Expired
- May 18, 1995, 2:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Cumberland County, VA, Goochland County, VA, Powhatan County, VA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAKQ 181754 SVRAKQ VAC049-075-145-181845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 152 PM EDT THU MAY 18 1995 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL VIRGINIA ...CUMBERLAND COUNTY...WESTERN GOOCHLAND COUNTY ...WESTERN POWHATAN COUNTY AT 150PM...DOPPLER RADAR AT WAKEFIELD VA INDICATED A SEVERE THUNDERSTORM ENTERING CUMBERLAND COUNTY. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE...AND WILL LIKELY PRODUCE DAMAGING WINDS AS IT MOVES ACROSS CUMBERLAND COUNTY...WESTERN GOOCHLAND AND WESTERN POWHATAN COUNTY THROUGH 230PM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE...OR CALL YOUR REPORT DIRECTLY TO THE NATIONAL WEATHER SERVICE AT 1-800-737-8624. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. SAMMLER &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 9:44 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 18, 9:44 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
942 AM EDT THU MAY 18 1995
WBC: PT SUNNY OR PT CLDY THIS AFTRN SHUD HOLD. REST OF FCST OK INCLDG
WORDING OF PSBL STRNG TSTRMS LATER ON.
RAH: FCST OK ATTM.
DSCN: WILL BE BRIEF. PREPARING FOR AN ACTIVE RADAR BY LATE AFTRN/EVE.
12Z ANAL PUTS COLD FRNT FROM SRN PA SW TO LOW PRS IN MO AS "HEAT PUMP" HI
PRS REMAINS CNTRD WELL OFFSHORE. FRNT FCSTD TO SAG SOUTH OF MASON-DIXON
LINE THIS AFTRN TO A PSN IVOF DCA BY 00Z AS SVRL S/W'S MOVE ALONG IT. BNDRY
BECOMES THE FOCUS FOR TRW DVLPMNT THIS AFTRN THEN BECOMES PARALLEL TO UPR
FLOW TONITE SO EXPCT A SLOW MOVMNT SOUTHWARD THRU FCST PRD.
MORN SNDGS ARE LOADED FOR CONVCTV THIS AFTRN. SAT LOOP SHWNG THINNING AND
BRKS ATTM WITH DP FROM THE MID 60S-LWR 70S. EXPCT SUN TO EMERGE ACROSS FA
NXT SVRL HRS WITH TMPS SOARING TO BTWN 90-95 EXCPT 85-90 NR THE CST. WITH
BOX ALRDY OUT TO OUR WEST AND MOD RISK WILL WORD NOWCAST FOR THE POTEN>TL
OF SVR WX LATE TODAY.
.RIC...91 POPS...40 .SBY...87 POPS...60
.ORF...94 POPS...30 .ECG...93 POPS...30
RUSNAKIn the hours before
Special weather statement, May 18, 1:36 PM EDT, 16 minutes before
VAZ048-049-061-062-145-181930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 134 PM EDT THU MAY 18 1995 ...STRONG THUNDERSTORMS MOVING INTO CENTRAL VIRGINIA... A VERY STRONG THUNDERSTORM WAS MOVING INTO WESTERN BUCKINGHAM COUNTY AT 130 PM. THIS STORM HAS A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 MPH IN THE ROANOKE VA AREA...AND WIND DAMAGE IN THE AMHERST VA AREA. THIS STORM IS MOVING EAST-NORTHEASTWARD ABOUT 50 MPH AND WILL BE MOVING INTO CUMBERLAND AND FLUVANNA COUNTIES BY 215 PM...AND WESTERN GOOCHLAND... WESTERN POWHATAN AND LOUISA COUNTIES BY 300 PM. PERSONS IN CUMBERLAND...FLUVANNA...POWHATAN...GOOCHLAND AND LOUISA COUNTIES SHOULD BE ALERT FOR RAPIDLY CHANG\ING WEATHER CONDITIONS AND BE PREPARED FOR SEVERE THUNDERSTORMS THROUGH 330 PM. SAMMLER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 1:41 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 42 min |
| May 18, 2:05 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.